Alert archive / New Mexico / Wind Advisories in 2019

Wind Advisory 46, NWS Albuquerque, NM

November 11, 20195 counties in New Mexico

NWS Albuquerque, NM issued this wind advisory at Nov 11, 2019, 3:05 AM MST for 5 counties in New Mexico. It took effect at Nov 11, 2019, 4:00 AM MST. It was in force for 7 hr.

The area

The counties it named.

The facts

Issued
Nov 11, 2019, 3:05 AM MST (10:05 UTC)
In effect from
Nov 11, 2019, 4:00 AM MST
Expired
Nov 11, 2019, 11:07 AM MST
In force
7 hr
Issued by
NWS Albuquerque, NM

Counties Curry County, NM, Harding County, NM, Quay County, NM, Roosevelt County, NM, Union County, NM

The radar

The Cannon AFB radar (KFDX), 64 km from the middle of the area, began a volume at 10:05 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 00:00Z, 10.1 hours before the alert went out and 167 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 00:00Z on 2019-11-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 00:00Z on 2019-11-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 57 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3139 m above ground
0-6 km bulk shear
50 kt
0-1 km storm-relative helicity
57 m²/s²
0-3 km storm-relative helicity
129 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

865 
WWUS75 KABQ 111005 
NPWABQ

URGENT - WEATHER MESSAGE
National Weather Service Albuquerque NM
305 AM MST Mon Nov 11 2019

NMZ230-231-234>236-111800-
/O.NEW.KABQ.WI.Y.0046.191111T1100Z-191111T2300Z/
Union County-Harding County-Quay County-Curry County-
Roosevelt County-
305 AM MST Mon Nov 11 2019

...WIND ADVISORY IN EFFECT UNTIL 4 PM MST THIS AFTERNOON...

* WHAT...Northeast winds 25 to 35 mph with gusts of 40 to 50 mph 
  expected.

* WHERE...Union County, Harding County, Quay County, Curry 
  County and Roosevelt County.

* WHEN...Until 4 PM MST this afternoon.

* IMPACTS...Gusty winds could blow around unsecured objects. A 
  few power outages are possible.

* ADDITIONAL DETAILS...In addition to the strong winds will be
  much colder temperatures, with wind chills in the single digits
  and teens this afternoon. A little drizzle, freezing drizzle 
  and light snow will be possible throughout the day. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
1 follow-up statement
765 
WWUS75 KABQ 111807
NPWABQ

URGENT - WEATHER MESSAGE
National Weather Service Albuquerque NM
1107 AM MST Mon Nov 11 2019

NMZ230-231-234>236-111915-
/O.CAN.KABQ.WI.Y.0046.000000T0000Z-191111T2300Z/
Union County-Harding County-Quay County-Curry County-
Roosevelt County-
1107 AM MST Mon Nov 11 2019

...WIND ADVISORY IS CANCELLED...

North to northeast winds have begun tapering off over far eastern
New Mexico late this morning, therefore the Wind Advisory has 
been cancelled. A couple wind prone areas may still see gusts up 
to 40 mph through early afternoon, however the overall threat for
hazardous wind speeds have decreased for most of the area.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albuquerque, NM wrote its last area forecast discussion before this wind advisory went out at Nov 11, 2:32 AM MST, 33 minutes earlier.

Area forecast discussion, Nov 11, 2:32 AM MST, 33 minutes before
Area Forecast Discussion
National Weather Service Albuquerque NM
232 AM MST Mon Nov 11 2019

.SYNOPSIS...
An abrupt weather change is expected for Veterans Day, especially
across central and eastern New Mexico where readings will be 15 to
45 degrees colder compared to Sunday. An arctic cold front will be
responsible for the well below normal temperatures, along with low
clouds and light wintry precipitation, especially in the northeast.
This may result in slick roadways, including Interstate 25. A few
slick spots may also occur along the Interstate 40 corridor during
the morning and afternoon hours. Meanwhile, strong northeast winds
will occur near the Texas border along with gusty gap winds in the
Rio Grande and Upper Tularosa Valleys. Above average readings will
return by mid-week before another backdoor front briefly drops high
temperatures on Thursday. Another storm system is forecast to swing
across northern and eastern New Mexico during the upcoming weekend.

&&

.DISCUSSION...
This will be a rather tricky short-term forecast with respect to
potential impacts across eastern NM. An arctic boundary has moved
into northeast NM with widespread stratus from the Colorado front
range into the Upper Midwest. In addition, there are several sites
from Denver to Goodland reporting snow, fog and freezing drizzle.
This activity is forecast to slide southward, albeit moisture will
be more limited, and may result in hazardous travel conditions in
the northeast plains.

The latest model soundings are generally similar to earlier runs,
with light snow favored near Raton Pass and northern Union County.
Drizzle is likely further south, especially closer to the higher
terrain. Most locales in the east have already recorded their high
temperature for today as strong CAA will result in falling/steady
readings. The main challenge is determining which locations will
drop below freezing and whether it will be juxtaposed with drizzle.
The NBM/MET guidance suggests this is likely to occur east of the
Sangres, but there is concern further south near the I-40 corridor.
Meanwhile, a tight surface pressure gradient will support 25-30 kt
winds with higher gusts near the Texas border. When balancing the
primary hazard, and in coordination with neighboring offices, have
decided to hoist a Wind Advisory from Union to Roosevelt counties.
Meanwhile, freezing drizzle will likely be the greater impact from
Colfax to San Miguel counties, or the I-25 corridor. Will issue a
Winter Weather Advisory for hazardous travel conditions, mainly on
elevated surfaces. Ice accumulations should be minimal (trace). To
keep things simple and allow for a degree of uncertainty, will run
headlines effective immediately through 22Z, but it is conceivable
they could be discontinued early. Gusty below canyon winds can be
expected in the Rio Grande and Upper Tularosa Valleys, but should
remain below advisory criteria.

The thermometer pendulum will swing drastically the other way by
mid-week as upper level heights increase compliments of a ridge to
our west. Readings will climb 20-40F by Wednesday, with some areas
15F above normal in the northeast. A moisture-starved backdoor cold
front is expected to invade the eastern CWA Wednesday afternoon and
evening, bringing cooler readings in its wake.

Deterministic global models are in better agreement regarding the
weekend - suggesting a low amplitude trough axis will swing across
the Land of Enchantment. These are also in-line with the ensembles.
As a result, residence time of this system should be short and any
precipitation will be limited and focused over the northeast zones.
DPorter

&&

.FIRE WEATHER...
The arctic cold front has moved into northeast NM early this
morning. The front will continue to south and west through the day.
The front will surge through the gaps and canyons of the central
mountain chain into the Rio Grande Valley. A solid area of low
clouds follow the frontal passage, with freezing drizzle and snow
being reported in CO. We will issue a winter weather advisories that
includes the Northeast Highlands. Strong winds will also follow the
front. The strongest winds will be near the TX border. We will issue
wind advisories that includes the Northeast Plains and the eastern
portion of the East Central Plains. Temperatures will be way below
what they were yesterday across the east. Temperatures will fall
through the morning across the east and not rise much this afternoon.
Highs will only be in the 20s and 30s in the east. Minimum RH will
range from the teens and 20s in the west and 40s to 50s in the east.
Ventilation rates will be good in the northwest and much of the east,
with the remaining areas fair to poor. Good to excellent RH
recoveries tonight.

Tuesday through the weekend will be dry, aside from a possible snow
shower in the northern Sangres Saturday night. Temperatures will be
on a roller coaster ride with warming Tuesday and Wednesday, cooler
in the east Thursday behind a backdoor cold front, then warmer in
all locations Friday. Little change Saturday and cooler again in the
east Sunday behind another back door front. Ventilation will be
mostly fair to poor from Friday on. Minimum humidities will be mostly
above 15 percent, except Wednesday across much of the east. CHJ

&&

.AVIATION...
06Z TAF CYCLE
A strong backdoor cold front will drop southwestward through the
eastern plains late tonight, pushing westward through the canyons
of the central mountain chain after sunrise Monday. Northeast wind
gusts will reach as high as 45 kts across parts of the far eastern
plains Monday morning through mid day. Models are now predicting
widespread IFR conditions in low clouds moreso than fog and drizzle
Monday morning. LCL pockets of fog and drizzle or freezing drizzle
are still possible, however, especially on elevated terrain that
rises through the low upslope clouds. The low clouds and LCL
fog/freezing drizzle will most likely be short-lived and start to
slowly lift during the afternoon. Strong east and southeast winds
will gradually taper off toward sunset Monday. 33

&&

.PRELIMINARY POINT TEMPS/POPS...
Farmington......................  63  25  54  26 /   0   0   0   0
Dulce...........................  60  16  55  17 /   0   0   0   0
Cuba............................  58  21  53  29 /   0   0   0   0
Gallup..........................  64  19  59  22 /   0   0   0   0
El Morro........................  61  21  57  26 /   0   0   0   0
Grants..........................  62  18  57  23 /   0   0   0   0
Quemado.........................  62  26  59  26 /   0   0   0   0
Datil...........................  59  24  55  30 /   0   5   0   0
Glenwood........................  70  38  62  36 /   0   5   0   0
Chama...........................  56  15  51  18 /   0   0   0   0
Los Alamos......................  48  22  49  29 /   0   0   0   0
Pecos...........................  40  21  51  32 /  10   5   0   0
Cerro/Questa....................  47  17  53  23 /   0   0   0   0
Red River.......................  40  16  46  25 /   5   0   0   0
Angel Fire......................  41   9  48  18 /  10   0   0   0
Taos............................  47  15  51  21 /   0   0   0   0
Mora............................  37  14  57  27 /  10   5   0   0
Espanola........................  53  20  56  26 /   0   0   0   0
Santa Fe........................  46  22  49  30 /   5   0   0   0
Santa Fe Airport................  46  18  49  25 /   0   0   0   0
Albuquerque Foothills...........  50  25  51  31 /   5   0   0   0
Albuquerque Heights.............  50  24  51  29 /   0   0   0   0
Albuquerque Valley..............  53  22  52  28 /   0   0   0   0
Albuquerque West Mesa...........  54  24  51  29 /   0   0   0   0
Los Lunas.......................  54  21  51  26 /   0   0   0   0
Rio Rancho......................  53  24  51  29 /   0   0   0   0
Socorro.........................  58  27  55  29 /   0   0   0   0
Sandia Park/Cedar Crest.........  43  23  46  31 /  10   5   0   0
Tijeras.........................  45  22  48  29 /  10   5   0   0
Moriarty/Estancia...............  41  12  53  21 /  10   5   0   0
Clines Corners..................  33  14  49  27 /  10   5   0   0
Gran Quivira....................  41  18  48  24 /  10   5   0   0
Carrizozo.......................  49  23  51  29 /  10   5   0   0
Ruidoso.........................  44  19  49  31 /  10  10   0   0
Capulin.........................  28  14  51  29 /  20   0   0   0
Raton...........................  32  13  56  26 /  10   0   0   0
Springer........................  34  12  57  23 /  10   0   0   0
Las Vegas.......................  33  14  55  28 /  10   0   0   0
Clayton.........................  28  15  51  29 /  10   0   0   0
Roy.............................  34  16  51  25 /  10   0   0   0
Conchas.........................  35  18  56  29 /  10   0   0   0
Santa Rosa......................  36  18  56  36 /  10   0   0   0
Tucumcari.......................  34  18  52  32 /  10   0   0   0
Clovis..........................  33  16  46  29 /  10   0   0   0
Portales........................  35  17  47  29 /  10   0   0   0
Fort Sumner.....................  36  17  48  28 /  10   0   0   0
Roswell.........................  46  22  48  26 /   0   0   0   0
Picacho.........................  45  21  51  31 /  10   5   0   0
Elk.............................  47  19  54  31 /  10   5   0   0

&&

.ABQ WATCHES/WARNINGS/ADVISORIES...
Wind Advisory from 4 AM early this morning to 4 PM MST this
afternoon for the following zones... NMZ230-231-234>236.

Winter Weather Advisory from 4 AM early this morning to 4 PM MST
this afternoon for the following zones... NMZ215-227>229-232.

&&

46/40
Hazardous weather outlook, Nov 10, 3:32 AM MST, 23 hours 33 minutes before
Hazardous Weather Outlook
National Weather Service Albuquerque NM
332 AM MST Sun Nov 10 2019

NMZ201>241-111200-
Northwest Plateau-Chuska Mountains-Far Northwest Highlands-
Northwest Highlands-West Central Plateau-West Central Mountains-
West Central Highlands-Southwest Mountains-
San Francisco River Valley-Tusas Mountains Including Chama-
Jemez Mountains-Glorieta Mesa Including Glorieta Pass-
Northern Sangre de Cristo Mountains-
Southern Sangre de Cristo Mountains-
East Slopes Sangre de Cristo Mountains-Upper Rio Grande Valley-
Espanola Valley-Santa Fe Metro Area-
Middle Rio Grande Valley/Albuquerque Metro Area-
Lower Rio Grande Valley-Sandia/Manzano Mountains Including Edgewood-
Estancia Valley-Central Highlands-South Central Highlands-
Upper Tularosa Valley-South Central Mountains-
Johnson and Bartlett Mesas Including Raton Pass-
Far Northeast Highlands-Northeast Highlands-Union County-
Harding County-Eastern San Miguel County-Guadalupe County-
Quay County-Curry County-Roosevelt County-De Baca County-
Chaves County Plains-Eastern Lincoln County-Southwest Chaves County-
San Agustin Plains and Adjacent Lowlands-
332 AM MST Sun Nov 10 2019

This hazardous weather outlook is for portions of north and central
New Mexico.

.DAY ONE...Today and Tonight

No hazardous weather is expected.

.DAYS TWO THROUGH SEVEN...Monday through Saturday

An arctic cold front will impact eastern and central New Mexico on
Veterans Day. Light snow accumulations are expected near Raton Pass
with freezing drizzle and freezing fog in northeast and east central
New Mexico. This may result in hazardous travel conditions for parts
of Interstates 25 and 40 as well as U.S. Highway 285.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated today.

46

The office that day

Everything else NWS Albuquerque, NM issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 11, 3:00 AM MSTWinter Weather AdvisoryABQColfax, Mora, San Miguel, Union6 hr

Nearby

Wind Advisories in New Mexico, 2019Every wind advisory in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.